Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 119, NWS Pittsburgh, PA

June 16, 2011Monroe County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2011, 5:35 PM EDT for Monroe County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 5:35 PM EDT (21:35 UTC)
Expired
Jun 16, 2011, 6:15 PM EDT
In force
40 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Monroe County, OH

The radar

The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:56 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 16, 4:56 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT THU JUN 16 2011

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE WILL CROSS THE UPPER OHIO VALLEY TONIGHT
BRINGING SHOWERS AND THUNDERSTORMS. A WEAK FRONT IS FORECAST TO
SAG SOUTH OF THE AREA ON FRIDAY AND BECOME STATIONARY THROUGH THE
WEEKEND. SCATTERED THUNDERSTORMS WILL THUS REMAIN IN THE FORECAST
THROUGH THAT PERIOD.

&&

.NEAR TERM /THROUGH FRIDAY/...
AREA OF SHOWERS AND STORMS ASSOCIATED WITH ADVANCING UPPER LOW AND
OCCLUDED SURFACE FRONT WILL CROSS THE REGION THIS EVENING. WITH
LIMITED SHEAR AND MARGINAL INSTABILITY, WIDESPREAD SEVERE IS NOT
EXPECTED; HOWEVER, JET STREAK WILL CROSS SOUTH OF THE LOW THIS
EVENING, SO CLOSE MONITORING WILL CONTINUE.

WITH FADING INSTABILITY AND EASTWARD PROGRESSION OF THE SYSTEM, ACTIVITY
SHOULD DIMINISH TO SCATTERED SHOWERS AS MIDNIGHT APPROACHES.
FRIDAY HEATING WITH RELATIVELY LOW CONVECTIVE TEMPERATURES ON THE
WESTERN FLANK OF THE MID/UPPER LOW SHOULD SUPPORT SCATTERED
SHOWERS AND STORMS ONCE AGAIN ON FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS WILL DIMINISH FRIDAY NIGHT INTO
DAYBREAK SATURDAY. WITH THE FRONT STRUNG OUT STATIONARY ACROSS THE
FORECAST AREA SCATTERED SHOWERS AND TSTMS MAY AGAIN RE-FIRE DURING THE
AFTERNOON HOURS INTO SATURDAY EVENING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WITH THE FRONTAL ZONE REMAINING NEARLY STATIONARY ACROSS THE
DISTRICT MID LEVEL DISTURBANCES WILL RIDE THE BOUNDARY TRIGGERING
SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. SHOWERS WILL
OCCUR PRIMARILY IN THE AFTERNOON AND EVENING HOURS DUE TO THE
HEATING OF THE DAY. THE FRONT WILL DRIFT SLOWLY NORTH THROUGH THE
EXTENDED PERIOD WITH WARMER AND MORE HUMID CONDITIONS FOR
WEDNESDAY AND THURSDAY.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...

AN AREA OF THUNDERSTORMS ASSOCIATED WITH APPRCHG UPPER LOW MOVED
OVER THE REGINO LATE THIS AFTN. OCCASIONAL MVFR RESTRICTIONS CAN
THUS BE EXPECTED WITH BRIEF IFR CONDITIONS IN STRONGER STORMS INTO
THE EVENING HOURS.

SCATTERED SHOWERS MAY CONTINUE TO FORM LATE TONIGHT INTO FRIDAY AS
UPPER LOW CROSSING THE REGION PROVIDES SUFFICIENT LIFT AND
ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE. IN ADDITION... AREAS
OF MVFR FOG WILL LIKELY DEVELOP MAINLY BETWEEN 08Z AND 12Z FRIDAY.

OUTLOOK THROUGH TUESDAY...PERIODS OF SHOWERS AND SCATTERED
THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL CONTINUE
THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY
REMAINS STRETCHED ACROSS THE UPPER OHIO VALLEY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, Jun 16, 1:44 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
144 PM EDT THU JUN 16 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-171745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
144 PM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.  THE PRIMARY THREAT IS WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY THREAT IS WIND AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 16, 4:10 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT THU JUN 16 2011

OHZ039-049-058-059-162100-
BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
410 PM EDT THU JUN 16 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN
TUSCARAWAS...NORTHERN GUERNSEY...NORTHWESTERN BELMONT AND
SOUTHWESTERN HARRISON COUNTIES...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SALT FORK
STATE PARK...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SALT FORK STATE PARK...                     KIMBOLTON...
  CAMBRIDGE...          OLD WASHINGTON...     BIRMINGHAM...
  LONDONDERRY...        FREEPORT...           CLENDENING...
  PIEDMONT...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4027 8114 4008 8110 4001 8159 4018 8163

WOODRUM
Special weather statement, Jun 16, 4:13 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT THU JUN 16 2011

PAZ007-162100-
MERCER PA-
413 PM EDT THU JUN 16 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...

AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
GREENVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  GREENVILLE...         FREDONIA...
  MAURICE K GODDARD STATE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4148 8000 4130 8028 4144 8046 4149 8039
      4148 8014 4149 8013 4149 8001

34
Special weather statement, Jun 16, 4:36 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU JUN 16 2011

PAZ009-015-016-022-162115-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-
436 PM EDT THU JUN 16 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTH CENTRAL FOREST...
NORTHEASTERN ARMSTRONG...SOUTHEASTERN CLARION AND WESTERN JEFFERSON
COUNTIES...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS LOCATED CLIMAX...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  RIMERSBURG...         CLIMAX...             NEW BETHLEHEM...
  LIMESTONE...          SUMMERVILLE...
  COOK FOREST STATE PARK...                   BROOKVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4140 7920 4107 7892 4091 7944 4104 7955

34
Special weather statement, Jun 16, 4:46 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT THU JUN 16 2011

OHZ049-050-058-059-WVZ002>004-162130-
BELMONT OH-BROOKE WV-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARSHALL
WV-OHIO WV-
446 PM EDT THU JUN 16 2011

...A STRONG THUNDERSTORM WILL AFFECT BELMONT...NORTH CENTRAL
MARSHALL...NORTHEASTERN GUERNSEY...SOUTHERN HARRISON...SOUTHERN
JEFFERSON...SOUTHWESTERN BROOKE AND WESTERN OHIO COUNTIES...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
LONDONDERRY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  QUAKER CITY...        LONDONDERRY...        FREEPORT...
  BARNESVILLE...        PIEDMONT...           BETHESDA...
  MORRISTOWN...         FLUSHING...
  BARKCAMP STATE PARK...                      NEW ATHENS...
  CADIZ...              SAINT CLAIRSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4021 8133 4023 8133 4034 8064 3994 8061
      3996 8136 4021 8138

34
Special weather statement, Jun 16, 5:13 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT THU JUN 16 2011

PAZ007-162200-
MERCER PA-
513 PM EDT THU JUN 16 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST
OF GREENVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND NICKEL HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  GREENVILLE...         FREDONIA...           STONEBORO...
  MAURICE K GODDARD STATE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4149 8041 4148 8014 4149 8013 4149 8001
      4129 8000 4125 8053 4149 8053 4149 8052
      4149 8046 4150 8045

WOODRUM
Special weather statement, Jun 16, 5:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT THU JUN 16 2011

PAZ016-162215-
JEFFERSON PA-
522 PM EDT THU JUN 16 2011

...STRONG THUNDERSTORMS WILL AFFECT JEFFERSON COUNTY...

AT 519 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF CLEAR CREEK STATE PARK TO 4 MILES SOUTHEAST OF
SUMMERVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SUMMERVILLE...        BROOKVILLE...
  CLEAR CREEK STATE PARK...                   REYNOLDSVILLE...
  BROCKWAY...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4119 7877 4110 7880 4098 7922 4131 7921
      4134 7914 4133 7912 4136 7905 4136 7903
      4138 7896 4126 7873 4124 7873 4123 7871
      4119 7871

34

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:13 PM EDTSpecial Weather StatementPBZMercer47 min
Jun 16, 4:36 PM EDTSpecial Weather StatementPBZJefferson39 min
Jun 16, 5:13 PM EDTSpecial Weather StatementPBZMercer47 min
Jun 16, 5:19 PM EDTSevere Thunderstorm WarningPBZMercer56 min
Jun 16, 5:22 PM EDTSpecial Weather StatementPBZJefferson53 min
Jun 16, 5:53 PM EDTSpecial Weather StatementPBZIndiana, Westmoreland52 min
Jun 16, 6:07 PM EDTSpecial Weather StatementPBZJefferson53 min
Jun 16, 6:17 PM EDTSpecial Weather StatementPBZVenango58 min
Jun 16, 6:58 PM EDTAreal Flood AdvisoryPBZIndiana, Jefferson3 hr
Jun 16, 7:04 PM EDTSpecial Weather StatementPBZIndiana26 min
Jun 16, 3:42 PM EDTSpecial Weather StatementPBZMuskingum63 min
Jun 16, 4:10 PM EDTSpecial Weather StatementPBZGuernsey50 min
Jun 16, 4:46 PM EDTSpecial Weather StatementPBZBelmont44 min
Jun 16, 6:18 PM EDTSpecial Weather StatementPBZMonroe27 min
Jun 16, 6:08 PM EDTSpecial Weather StatementPBZWetzel37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.